Hail, Washington
- When
- August 27, 9:20 AM CST
- Where
- Washington County, 0.47 mi SW of Dewey
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.796, -95.936
Thunderstorms across Kansas gradually expanded southward into eastern Oklahoma during the morning of the 27th. The storms produced damaging wind, large hail up to quarter size, and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms across Kansas gradually expanded southward into eastern Oklahoma during the morning of the 27th. The storms produced damaging wind, large hail up to quarter size, and locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 27, 4:55 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 555 AM CDT THU AUG 27 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions should prevail at all terminals through the period. Thunderstorms ongoing this morning in SE KS will be near enough to BVO/TUL/RVS to include a VCTS, but currently think they will stay E of these terminals so will not include Tempo groups at this time. May have to watch the NW AR terminals closely to see if any TSRA mention becomes necessary, but will not include for now. && .PREV DISCUSSION... /ISSUED 301 AM CDT THU AUG 27 2015/ DISCUSSION... The bulk of the near-term model guidance suggests shower/thunderstorm development across southeast Kansas over the next few hours...with the activity expanding south into northeast Oklahoma during the morning hours. This appears to be tied to increasing isentropic lift...best seen on NAM 310-315K analysis. Will have slight chances pops for the morning hours for now...but will monitor for possible increase in PoPs and coverage. Next upper wave currently moving across the northern Rockies will push into the Plains later today...eventually bringing a weak frontal boundary into parts of the area later Friday and Friday night. Overall moisture is still expected to remain rather limited...so have continued to keep PoPs generally in the 20-40% range...with the best chances setting up for Friday night. Mid-level heights rise a bit later this weekend...with temperatures running near or just a bit above average going into next week. A broad upper level low will likely develop along the Gulf coast states...but it appears to be too far south to significantly impact our weather. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU AUG 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU AUG 27 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...SUNRISE. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE SEVERE WEATHER POTENTIAL WILL REMAIN LOW. DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 AM CDT THU AUG 27 2015
OKZ058-271330-
OTTAWA OK-
753 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 830 AM CDT...
AT 752 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREECE...MOVING SOUTH AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIAMI...COMMERCE...FAIRLAND...QUAPAW...WYANDOTTE...TREECE...PICHER...
NARCISSA...OTTAWA...PEORIA...CARDIN AND TWIN BRIDGES STATE PARK.
LAT...LON 3675 9462 3675 9500 3694 9500 3695 9499
3700 9500 3700 9468
TIME...MOT...LOC 1252Z 357DEG 23KT 3704 9485
LACYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 844 AM CDT THU AUG 27 2015 OKZ057-058-062-063-271430- CRAIG OK-DELAWARE OK-OTTAWA OK-MAYES OK- 844 AM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES...SOUTHWESTERN OTTAWA...NORTHWESTERN DELAWARE AND SOUTHEASTERN CRAIG COUNTIES UNTIL 930 AM CDT... AT 844 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CLEORA...MOVING SOUTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VINITA...AFTON...LANGLEY...BERNICE...KETCHUM...SPAVINAW... BLUEJACKET...DISNEY...BIG CABIN...PENSACOLA...CLEORA...CHEROKEE STATE PARK...SPAVINAW STATE PARK...CHLOETA...BERNICE STATE PARK AND STRANG. LAT...LON 3692 9506 3666 9482 3632 9500 3648 9530 TIME...MOT...LOC 1344Z 019DEG 25KT 3664 9504
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 855 AM CDT THU AUG 27 2015 OKZ054>056-061-271445- ROGERS OK-NOWATA OK-WASHINGTON OK-OSAGE OK- 855 AM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ROGERS... NORTHEASTERN OSAGE...NOWATA AND NORTHERN WASHINGTON COUNTIES UNTIL 945 AM CDT... AT 853 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF CANEY TO 9 MILES EAST OF LENAPAH...AND MOVING SOUTH AT 25 MPH. SMALL HAIL...WINDS TO 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BARTLESVILLE...NOWATA...DEWEY...CHELSEA...SOUTH COFFEYVILLE... COPAN...DELAWARE...LENAPAH...WANN...NEW ALLUWE...HULAH AND WATOVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3655 9544 3675 9610 3700 9607 3700 9543 TIME...MOT...LOC 1353Z 353DEG 22KT 3701 9600 3683 9547
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT THU AUG 27 2015
OKZ068-069-072-271600-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
1011 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...CHEROKEE
AND SOUTHWESTERN ADAIR COUNTIES UNTIL 1100 AM CDT...
AT 1010 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF TAHLEQUAH...MOVING SOUTH AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAHLEQUAH...BUNCH...COOKSON...ELDON...CHEROKEE LANDING STATE PARK...
PUMPKIN CENTER AND LAKE TENKILLER STATE PARK.
LAT...LON 3561 9475 3561 9513 3576 9513 3605 9503
3607 9479
TIME...MOT...LOC 1510Z 000DEG 31KT 3590 9490The Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 15:22 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Strong thunderstorm wind snapped the trunk of a tree.
Portions of County Road 1400 were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598552, 598553, 598554.